Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Sudden pain in upper left shoulder radiating to arms, headache. BP normal. Cause?

Hi! I felt a sudden pain on my upper left shoulder radiating towards my head and arms. I felt it yesterday while just sitting on chair. Right now I have a headache . I am really worried about this and this is my first time to feel this way. I am 41 years old and a nurse just took my BP and she said it s normal. Do you have any idea what it is and it s causes? Thanks
Asked On : Thu, 7 Mar 2013
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Spine Surgeon 's  Response
Thank you for the question.

The symptom of sudden radiating pain along the arm and head is related to your neck. The nerves in your spine come out through a keyhole shaped space between the vertebrae. Narrowing of this space can lead to radiating pain. If this keeps on happening frequently or pain increases in intensity consult a neurologist for full clinical evaluation and imaging if necessary.

Please let me know if I can be of further assistance.
Answered: Sat, 24 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for writing to us
If cardiac cause has been rule out, it could be due to compression of nerve in cervical [neck area] spine. This leads to radiating pain.
Most probable reason for your symptoms could be postural problem. You may need to take x ray spine to see for severity of symptoms.
Some medication like methylcobalamine with muscle relaxant and analgesic will help, you can take them consulting your treating doctor.

I do hope that you have found something helpful and I will be glad to answer any further query.
Answered: Sat, 24 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor